Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Does eating take away the effect of Xanax?

I am prescribed 2mg xanax which I am suppose to take twice a day. I notice when I eat the effect seems to wear off. Is this true or is it just in my head? lol.

Answer Question
 
Anonymous

Asked by Anonymous at 11:25 AM on Mar. 27, 2009 in Health

Answers (9)
  • Eating does seem to do that with pills and even alcohol and pot. It's normal.
    Anonymous

    Answer by Anonymous at 11:26 AM on Mar. 27, 2009

  • So should I take another one if I eat ? In that case I'd probably be way too intoxicated lol.
    Anonymous

    Answer by Anonymous at 11:27 AM on Mar. 27, 2009

  • It does not have that effect- before popping another pill that is so highly addictive you need to talk to your Dr.
    Anonymous

    Answer by Anonymous at 11:39 AM on Mar. 27, 2009

  • To the poster above me - I am not using these meds to get "high". I have to take these. My only concern was should I or should I take another one after eating so that I don't start having panic attacks again. I wanted to know if eating ruined the effect of the medicine. I guess I should ask my doctor instead.
    Anonymous

    Answer by Anonymous at 1:48 PM on Mar. 27, 2009

  • You should take it on an empty stomach or first thing in the morning. I know when I take xanax or ambien on a full stomach it doesn't work.
    Anonymous

    Answer by Anonymous at 2:57 PM on Mar. 27, 2009

  • Definitely don't take another one, that dose is WAY too high. I'm prescribed the same dose and I make sure I don't eat before I take them. Or, if that cannot be avoided, break them in half and take them with something hot to help them dissolve faster on a full stomack.
    krisr169

    Answer by krisr169 at 9:52 AM on Mar. 28, 2009

  • *stomach* LOL
    krisr169

    Answer by krisr169 at 9:53 AM on Mar. 28, 2009

  • And I thought I felt okay on HALF of a .25 mg....That's nothing compared to you. I didn't have any problems eating or empty stomach. Ask your doctor, but don't take another whole dose-you'll be out for the day.
    Anonymous

    Answer by Anonymous at 10:29 AM on Mar. 28, 2009

  • I would at least eat something lite before or after taking a xanax higher than a .5 dose. It can cause you to feel nausea and cause dizziness. I take .5 and eat a couple crackers with it. If i make it a .25 i dont eat with it as it does not bother me.
    babygurl78

    Answer by babygurl78 at 4:09 AM on Oct. 12, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.